Alert archive / California / Gale Watches in 2009

Gale Watch 13, NWS Eureka, CA

June 17, 2009

NWS Eureka, CA issued this gale watch at Jun 17, 2009, 1:27 PM PDT. It took effect at Jun 19, 2009, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 17, 2009, 1:27 PM PDT (20:27 UTC)
In effect from
Jun 19, 2009, 3:00 PM PDT
Expired
Jun 18, 2009, 2:28 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WHUS76 KEKA 172027
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
127 PM PDT WED JUN 17 2009

PZZ455-181000-
/O.EXB.KEKA.SC.Y.0028.000000T0000Z-090622T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
127 PM PDT WED JUN 17 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT MONDAY. 

THE INTERACTION BETWEEN OFFSHORE HIGH PRESSURE AND A THERMAL
TROUGH ALONG THE CALIFORNIA COAST WILL PROVIDE MODERATE TO
OCCASIONALLY STRONG WINDS ACROSS THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181000-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-090619T2200Z/
/O.NEW.KEKA.GL.A.0013.090619T2200Z-090620T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
127 PM PDT WED JUN 17 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT FRIDAY. 

THE INTERACTION BETWEEN OFFSHORE HIGH PRESSURE AND A THERMAL
TROUGH ALONG THE CALIFORNIA COAST WILL PROVIDE MODERATE TO STRONG
WINDS ACROSS THE WATERS. GALE FORCE GUSTS ARE POSSIBLE LATE FRIDAY
AFTERNOON INTO FRIDAY EVENING...WITH WINDY CONDITIONS CONTINUING
INTO THE WEEKEND. THESE WINDS WILL RESULT IN INCREASINGLY STEEP
SEAS DOMINATED BY SHORT PERIOD WIND WAVE AND FRESH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
533 
WHUS76 KEKA 181020
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PDT THU JUN 18 2009

PZZ455-190000-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-090619T2200Z/
/O.NEW.KEKA.SE.A.0008.090619T2200Z-090623T0600Z/
/O.EXB.KEKA.GL.A.0013.090619T2200Z-090623T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
320 AM PDT THU JUN 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
MONDAY EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH MONDAY EVENING.
A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH MONDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT FRIDAY. 

THE INTERACTION BETWEEN OFFSHORE HIGH PRESSURE AND A THERMAL
TROUGH ALONG THE CALIFORNIA COAST WILL PROVIDE MODERATE TO STRONG
WINDS ACROSS THE WATERS. GALE FORCE GUSTS ARE POSSIBLE FRIDAY
AFTERNOON THROUGH MONDAY. THESE WINDS WILL RESULT IN INCREASINGLY STEEP
SEAS DOMINATED BY LARGE WIND WAVE AND SHORT PERIOD FRESH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-190000-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-090619T2200Z/
/O.NEW.KEKA.SE.A.0008.090619T2200Z-090623T0600Z/
/O.EXT.KEKA.GL.A.0013.090619T2200Z-090623T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 AM PDT THU JUN 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
MONDAY EVENING...
...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
MONDAY EVENING. THE GALE WATCH IS NOW IN EFFECT FROM FRIDAY
AFTERNOON THROUGH MONDAY EVENING. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT UNTIL 3 PM PDT FRIDAY. 

HE INTERACTION BETWEEN OFFSHORE HIGH PRESSURE AND A THERMAL
TROUGH ALONG THE CALIFORNIA COAST WILL PROVIDE MODERATE TO STRONG
WINDS ACROSS THE WATERS. GALE FORCE GUSTS ARE POSSIBLE FRIDAY
AFTERNOON THROUGH MONDAY. THESE WINDS WILL RESULT IN INCREASINGLY STEEP
SEAS DOMINATED BY LARGE WIND WAVE AND SHORT PERIOD FRESH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
135 
WHUS76 KEKA 182128
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PDT THU JUN 18 2009

PZZ475-191330-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-090620T0000Z/
/O.UPG.KEKA.GL.A.0013.090619T2200Z-090623T0600Z/
/O.UPG.KEKA.SE.A.0008.090619T2200Z-090623T0600Z/
/O.NEW.KEKA.SE.W.0019.090620T0300Z-090623T1700Z/
/O.NEW.KEKA.GL.W.0066.090620T0000Z-090623T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 PM PDT THU JUN 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM FRIDAY TO 10 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT
TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 8 PM FRIDAY TO 10 AM PDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS
WATCH IS NO LONGER IN EFFECT. 

THE INTERACTION BETWEEN OFFSHORE HIGH PRESSURE AND A THERMAL
TROUGH ALONG THE CALIFORNIA COAST WILL PROVIDE MODERATE TO STRONG
WINDS ACROSS THE WATERS. GALE FORCE GUSTS ARE EXPECTED FRIDAY
AFTERNOON THROUGH LATE MONDAY NIGHT. THESE WINDS WILL RESULT IN
INCREASINGLY STEEP SEAS DOMINATED BY LARGE WIND WAVE AND SHORT
PERIOD FRESH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-191330-
/O.NEW.KEKA.SC.Y.0029.090620T0000Z-090624T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
228 PM PDT THU JUN 18 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-191330-
/O.NEW.KEKA.SW.Y.0034.090619T1500Z-090624T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
228 PM PDT THU JUN 18 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM
FRIDAY TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM FRIDAY
TO 11 PM PDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ455-191330-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-090624T0600Z/
/O.UPG.KEKA.GL.A.0013.090619T2200Z-090623T0600Z/
/O.UPG.KEKA.SE.A.0008.090619T2200Z-090623T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
228 PM PDT THU JUN 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS
SEAS WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 17, 4:02 AM PDT, 9 hours 25 minutes earlier.

Area forecast discussion, Jun 17, 4:02 AM PDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
402 AM PDT WED JUN 17 2009

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BUILD TOWARDS NORTHWEST
CALIFORNIA TODAY. THE WARMER AIRMASS OVER THE AREA WILL RESULT IN
HIGHER DAYTIME TEMPERATURES ACROSS THE INTERIOR AND AN INCREASE IN
NORTHERLY WINDS ALONG THE COAST.
&&

.DISCUSSION...HIGH PRESSURE BUILDING INTO THE EASTERN PACIFIC WILL
RESULT IN A DRYING AND WARMING TREND ACROSS NW CA THROUGH THU. THE
COMBINATION OF A SHALLOWER MARINE LAYER AND A STRONGER INVERSION
MAKES THE FCST OF WARMING ALONG THE COAST A LITTLE MORE CHALLENGING.
EXPECT TO SEE FG/STRATUS DEVELOP OVERNIGHT BUT DISSIPATE BY LATE
MORNING/EARLY AFTERNOON. THE WARMING WILL BE BEST FELT ACROSS THE
INTERIOR BUT WILL BE FAIRLY SHORT LIVED AS A SHORT WAVE TROUGH MOVES
ACROSS THE REGION FRI. MODELS CONTINUE TO INDICATE INSTABILITY OVER
THE INTERIOR WITH SREF -LI PROBS 75 TO 85 PERCENT FRI AFTERNOON...SO
INCLUDED MENTION OF SCHC TSTMS FRI AFTERNOON/EVENING MAINLY OVER
TRINITY COUNTY. ANOTHER SHORT WAVE TROUGH MOVES ACROSS THE REGION
SAT...ALTHOUGH FCST SOUNDINGS SHOW SLIGHT MID LEVEL WARMING SO WILL
MAINTAIN NOT INCLUDE MENTION OF TSTMS AND GO WITH JUST SHOWERS SAT
AFTERNOON. MADE LITTLE CHANGES TO THE EXTENDED AS MODELS CONTINUE TO
SHOW A BROAD BAGGY TROUGH LINGERING OVER THE AREA WITH SFC HIGH
PRESSURE OFFSHORE PERSISTING THROUGH THE MIDDLE OF NEXT WEEK.
TYPICALLY...THIS RESULTS IN ENHANCED AFTERNOON SEA BREEZES AND A
COOLING TREND OVER THE INTERIOR...WITH A DEEP MARINE LAYER UNDER A
WEAK INVERSION. BC
&&

.AVIATION...MVFR/IFR CONDITIONS ALONG THE COAST THIS MORNING WILL
IMPROVE IN THE AFTERNOON. VFR CONDITIONS WILL PREVAIL INLAND. TH
&&

.MARINE...THE SEAS WILL CHANGE LATE IN THE WEEK AS BUILDING HIGH
PRESSURE OVER THE NE PACIFIC WILL INTERACT WITH LOWER PRESSURE OVER
N CA. THIS WILL BRING THE MORE TYPICAL SUMMER-TIME MARINE CONDITIONS
BACK TO THE WATERS WITH MODERATE TO STRONG NORTH WINDS...AND LARGE
SHORT-PERIOD SEAS. AM GOING TO WAIT FOR ANOTHER MODEL RUN BEFORE
ISSUING A GALE OR HAZARDOUS SEAS WATCH...BUT THIS PRESSURE PATTERN
WILL LIKELY GENERATE GALE AND HAZARDOUS SEAS ACROSS THE OUTER
WATERS...AND POSSIBLY INTO THE INNER WATERS BY THE WEEKEND. TH
&&

.EKA WATCHES/WARNINGS/ADVISORIES...SCA FOR WINDS AND HAZARDOUS SEAS
FROM 4 PM THIS AFTERNOON TO SUNDAY AFTERNOON FOR PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.